MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO TISSLIB BLADE UP *EA; ORTHOPAEDIC KNIFE

DEPUY MITEK LLC US ARTHRO TISSLIB BLADE UP *EA; ORTHOPAEDIC KNIFE
Catalog Number 214623
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The complaint device is not being returned, therefore unavailable for a physical evaluation.A review into the depuy synthes mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.A device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.Dhr review: part number: 214623; supplier lot number: 08h3; qty of lot: 27; release to warehouse date: 24 devices supplied on the 31st of august 2008 and 3 supplied on 12th of october 2008; manufacturing date: august 2008; expiration date: na; supplier: tag; manufacturing site: tag; any anomalies or discrepancies in the manufacture of the lot: none.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).
 
Event or Problem Description
It was reported that during a shoulder scope surgical procedure, it was observed that the handle on the tissue liberator separated from the shaft.The device broke stayed outside the patient and confirmed that no debris fell in the patient.The surgeon completed the procedure with another like device with no patient consequences or delays.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.

Common Device Name
ORTHOPAEDIC KNIFE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8288663
Report Number1221934-2019-56254
Device Sequence Number2540734
Product Code NBH
UDI-Device Identifier10886705004065
UDI-Public10886705004065
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214623
Device Lot Number08H3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2016
Initial Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1